`a`
Mathematical Biosciences and Engineering (MBE)
 

Stability and persistence in ODE models for populations with many stages
Pages: 661 - 686, Issue 4, August 2015

doi:10.3934/mbe.2015.12.661      Abstract        References        Full text (474.1K)                  Related Articles

Guihong Fan - Department of Mathematics and Philosophy, Columbus State University, Columbus, Georgia 31907, United States (email)
Yijun Lou - Department of Applied Mathematics, The Hong Kong Polytechnic University, Hung Hom, Kowloon, Hong Kong, China (email)
Horst R. Thieme - Department of Mathematics and Statistics, Arizona State University, Tempe, AZ 85287-1804, United States (email)
Jianhong Wu - Mathematics and Statistics, York University, and Centre for Disease Modelling, York Institute of Health Research, Toronto, Ontario, Canada (email)

1 A. S. Ackleh and K. Ito, Measure-valued solutions for a hierarchically size-structured population, J. Differential Equations, 217 (2005), 431-455.       
2 S. M. Baer, B. W. Koii, Y. A. Kuznetsov and H. R. Thieme, Multiparametric bifurcation analysis of a basic two-stage population model, SIAM J. Appl. Math., 66 (2006), 1339-1365.       
3 H. Caswell, Matrix Populations Models, Sinauer Associates Inc, Sunderland, MA, 2001.
4 J. Chu, A. Ducrot, P. Magal and S. Ruan, Hopf bifurcation in a size-structured population dynamic model with random growth, J. Differential Equations, 247 (2009), 956-1000.       
5 J. Chu and P. Magal, Hopf bifurcation for a size-structured model with resting phase, Discrete Contin. Dyn. Syst., 33 (2013), 4891-4921.       
6 J. M. Cushing, An Introduction to Structured Population Dynamics, CBMS-NSF regional conference series in applied mathematics, 71, SIAM, 1998.       
7 J. M. Cushing, R. F. Costantino, B. Dennis, R. A. Desharnais and S. M. Henson, Chaos in Ecology, Experimental Nonlinear Dynamics, Academic Press, 2003.
8 K. D. Deimling, Nonlinear Functional Analysis, Springer, Berlin Heidelberg, 1985.       
9 O. Diekmann, M. Gyllenberg, J. A. J. Metz, S. Nakaoka and A. M. de Roos, Daphnia revisited: local stability and bifurcation theory for physiologically structured population models explained by way of an example, J. Math. Biol., 61 (2010), 277-318.       
10 O. Diekmann and J. A. P. Heesterbeek, Mathematical Epidemiology of Infectious Diseases, Wiley, New York, 2000.       
11 J. Dyson, R. Villella-Bressan and G. F. Webb, A nonlinear age and maturity structured model of population dynamics. II. Chaos, J. Math. Anal. Appl., 242 (2000), 255-270.       
12 J. Dyson, R. Villella-Bressan and G. F. Webb, A spatial model of tumor growth with cell age, cell size, and mutation of cell phenotypes, Math. Model. Nat. Phenom., 2 (2007), 69-100.       
13 G. Fan, H. R. Thieme and H. Zhu, A differential delay model for ticks, J. Math. Biol., (to appear).
14 J. Z. Farkas and P. Hinow, Physiologically structured populations with diffusion and dynamic boundary conditions, Math. Biosci. Eng., 8 (2011), 503-513.       
15 F. R. Gantmacher, The Theory of Matrices, Vol. Two, Chelsea Publishing Company, New York, 1989.
16 S. A. Gourley, R. Liu and J. Wu, Spatiotemporal patterns of disease spread: Interaction of physiological structure, spatial movements, disease progression and human intervention, Structured population models in biology and epidemiology, Lecture Notes in Math., Springer, Berlin, 1936 (2008), 165-208.       
17 W. S. C. Gurney and R. M. Nisbet, Fluctuation periodicity, generation separation, and the expression of larval competition, Theor. Popul. Biol., 28 (1985), 150-180.       
18 N. A. Hartemink, S. E. Randolph, S. A. Davis and J. A. P. Heesterbeek, The basic reproduction number for complex disease systems: Defining $R_0$ for tick-borne infections, The American Nat., 171 (2008), 743-754.
19 W. H. Hirsch, H. Hanisch and J.-P. Gabriel, Differential equation models for some parasitic infections: methods for the study of asymptotic behavior, Comm. Pure Appl. Math., 38 (1985), 733-753.       
20 J. M. Hyman, J. Li and E. A. Stanley, The differential infectivity and staged progression models for the transmission of HIV, Math. Biosci., 155 (1999), 77-109.
21 Y. Lou and J. Wu, Global dynamics of a tick Ixodes scapularis model, Can. Appl. Math. Quart., 19 (2011), 65-77.       
22 P. Magal and S. Ruan (eds.), Structured Population Models in Biology and Epidemiology, Springer Verlag, Berlin Heidelberg, 2008.       
23 P. Magal and X.-Q. Zhao, Global attractors and steady states for uniformly persistent dynamical systems, SIAM J. Math. Anal., 37 (2005), 251-275.       
24 J. A. J. Metz and O. Diekmann, The Dynamics of Physilogically Structured Populations, Springer Verlag, Berlin Heidelberg, 1986.       
25 H. G. Mwambi, J. Baumgartner and K. P. Hadeler, Ticks and tick-borne diseases: A vector-host interaction model for the brown ear tick, Statistical Methods in Medical Research, 9 (2000), 279-301.
26 N. H. Ogden, M. Bigras-Poulin, C. J. O'Callaghan, I. K. Barker, L. R. Lindsay, A. Maarouf, K. E. Smoyer-Tomic, D. Waltner-Toews and D. Charron, A dynamic population model to investigate effects of climate on geographic range and seasonality of the tick Ixodes scapularis, Int. J. Parasit., 35 (2005), 375-389.
27 R. Rosà, A. Pugliese, R. Normand and P. J. Hudson, Thresholds for disease persistence in models for tick-borne infections including non-viraemic transmission, extended feeding and tick aggregation, Journal of Theoretical Biology, 224 (2003), 359-376.       
28 R. Rosà and A. Pugliese, Effects of tick population dynamics and host densities on the persistence of tick-borne infections, Mathematical Biosciences, 208 (2007), 216-240.       
29 K. Schumacher and H. R. Thieme, Some theoretical and numerical aspects of modeling dispersion in the development of ectotherms, Computers and Mathematics with Applications, 15 (1988), 565-594.       
30 C. P. Simon and J. A. Jacquez, Reproduction numbers and the stability of equilibria of SI models for heterogeneous populations, SIAM J. Appl. Math., 52 (1992), 541-576.       
31 H. L. Smith, Monotone Dynamical Systems. An Introduction to the Theory of Competitive and Cooperative Systems, American Mathematical Society, Providence, RI, 1995.       
32 H. L. Smith, An Introduction to Delay Differential Equations with Applications to the Life Sciences, Springer New York, 2011.       
33 H. L. Smith and P. Waltman, Theory of the Chemostat. Dynamics of Microbial Cometition, Cambridge University Press, Cambridge, 1995.       
34 H. L. Smith and H. R. Thieme, Dynamical Systems and Population Persistence, Amer. Math. Soc., Providence, 2011.       
35 H. R. Thieme, Well-posedness of physiologically structured population models for Daphnia magna (How biological concepts can benefit by abstract mathematical analysis), J. Math. Biology, 26 (1988), 299-317.       
36 H. R. Thieme, Mathematical Population Biology, Princeton University Press, Princeton, NJ, 2003.       
37 H. R. Thieme, Spectral bound and reproduction number for infinite-dimensional population structure and time heterogeneity, SIAM J. Appl. Math., 70 (2009), 188-211.       
38 S. L. Tucker and S. O. Zimmerman, A nonlinear model of population dynamics containing an arbitrary number of continuous structure variables, SIAM J. Appl. Math., 48 (1988), 549-591.       
39 S. Tuljapurkar and H. Caswell (Eds.), Structured-population Models in Marine, Terrestrial, and Freshwater Systems, Springer, 1997.
40 P. van den Driessche and J. Watmough, Reproduction numbers and sub-threshold endemic equilibria for compartmental models of disease transmission, Math. Biosc., 180 (2002), 29-48.       
41 G. F. Webb, Population models structured by age, size, and spatial position, Structured population models in biology and epidemiology, Lecture Notes in Math., Springer, Berlin, 1936 (2008), 1-49.       
42 P. Willadsen and F. Jongejan, Immunology of the tick-host interaction and the control of ticks and tick-borne diseases, Parasitology Today, 15 (1999), 258-262.
43 X. Wu, V. R. S. K. Duvvuri and J. Wu, Modeling dynamical temperature influence on tick Ixodes scapularis population, 2010 International Congress on Environmental Modelling and Software Modelling for Environment's Sake (D.A. Swayne, W. Yang, A. A. Voinov, A. Rizzoli, T. Filatova, eds.), 2010.
44 X. Wu, V. R. Duvvuri, Y. Lou, N. H. Ogden, Y. Pelcat and J. Wu, Developing a temperature-driven map of the basic reproductive number of the emerging tick vector of Lyme disease Ixodes scapularis in Canada, Journal of Theoretical Biology, 319 (2013), 50-61.       
45 X.-Q. Zhao, Dynamical Systems in Population Biology, Springer, New York, 2003.       

Go to top